MAUDE Adverse Event Report: WARSAW ORTHOPEDICS CD HORIZON SPINAL SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL

WARSAW ORTHOPEDICS CD HORIZON SPINAL SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Catalog Number 7440020
Medical Device Problem Code Failure to Align (2522)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/15/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the patient underwent through lateral frontal lumbar 3-4, lumbar 4-5 discectomy, lumbar 3-5 nerve decompression, interbody bone graft fusion, anterior internal fixation due to degenerative spondylolisthesis at 4 and spinal canal stenosis at lumbar 3-5.During the surgery, the set screw slipped which could not be locked.Hence, the set screw was completely explanted.No patient complications were reported as a result of the event.
 
Additional Manufacturer Narrative
Product analysis: visual and macroscopic inspection confirmed the threads of the break off screw have been damaged.The thread crest and flank damage appears to have initiated at the start of the thread, and is consistent around the damaged portion of the thread.Functional evaluation with a sample mas found the set screw unable to be fully engaged in the mas head.The above observations are consistent with misalignment of the mas and set screw threads during construct assembly.If information is provided in the future, a supplemental report will be issued.

Brand Name
CD HORIZON SPINAL SYSTEM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Manufacturer (Section D)
WARSAW ORTHOPEDICS
2500 silveus crossing
warsaw IN 46582
MDR Report Key7463857
Report Number1030489-2018-00595
Device Sequence Number1544346
Product Code KWP
UDI-Device Identifier00885074488639
UDI-Public00885074488639
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K042025
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number7440020
Device Lot Number0600629W
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/04/2019
Initial Date Received by Manufacturer 04/04/2018
Supplement Date Received by Manufacturer02/18/2019
Initial Report FDA Received Date04/26/2018
Supplement Report FDA Received Date02/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age63 YR